Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 14, 2021, 9:01 PM CDT for Real County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 14, 2021, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 85 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
901
WWUS84 KEWX 150201
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Mon Jun 14 2021
TXZ185-150230-
Real TX-
901 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL COUNTY UNTIL 930 PM
CDT...
At 901 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Tuff, or 13 miles north of Leakey, moving northwest at
30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 9993 2996 9969 2993 9969 2978 9978
2985 10002 2989 10002 2990 10000 3001 9999
3003 9999 3003 9997 3008 9997
TIME...MOT...LOC 0201Z 113DEG 27KT 2992 9977
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:59 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 6:59 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 659 PM CDT Mon Jun 14 2021 .UPDATE... Please see the 00z aviation forecast discussion below. && .AVIATION... Isolated to scattered showers and storms continue across portions of south central Texas this evening. The more persistent activity and higher coverage has remained across the northern portion of Val Verde county. Gusty northwest winds associated with outflow winds will continue at DRT for the next 1-2 hours. With storms weakening, we will not mention any TSRA at DRT. Farther east, a westward moving outflow boundary will bring some gusty east winds to the I-35 sites over the next several hours. Coverage is limited and at this time, we will not include a mention of TSRA for the I-35 sites. For the overnight hours, winds will gradually trend back to a more east to southeasterly direction as SCT-BKN high clouds continue. We could see some additional convection develop Tuesday afternoon, but given low confidence and limited coverage, we will not mention in the forecast at this time. && .PREV DISCUSSION... /ISSUED 213 PM CDT Mon Jun 14 2021/ SHORT TERM (Tonight through Tuesday Night)... Scattered Cu clouds are covering almost the entire area of South Central Texas. As of this writing, temperatures range from the upper 80s to upper 90s. With dewpoints in the lower 70s mainly along and east of Interstate 35, expect heat index values in the 102 to 108 range for the rest of this afternoon. Otherwise, dry for the most part with chances for showers and isolated thunderstorms across the northwest part of Val Verde County as an outflow boundary moves across that area followed by a stronger complex of storms over the San Angelo area pushing to the southwest. The other area that could see a shower or two and maybe a thunderstorm is the far southeast portion of the area. Partly cloudy skies are expected for tonight into Tuesday morning with lows in the mid to upper 70s. Can't rule out overnight and early Tuesday morning showers across the Hill Country and areas along and east the I-35 corridor as an outflow boundary pushes to the south and interact with the moist airmass that resides across the southeast and Coastal Plains areas. A new round of showers and thunderstorm is forecast for the far southeast of South Central Texas on Tuesday afternoon. The interaction of a lingering outflow boundary and elevated moisture will combine to generate scattered showers and isolated thunderstorm. Highs are expected to reach the lower 90s across the Hill Country to mid 90s along the I-35 corridor and up to 99 degrees along the Rio Grande. Heat index values are expected to run around 102 to 108 mainly along and east of I-35 for the afternoon period. Northeast winds 5 to 10 mph are forecast for most areas with a southerly flow along the Rio Grande. LONG TERM (Wednesday through Monday)... The beginning of the long-term forecast should begin mostly dry across all areas with only a very small chance of rain across the far southeastern counties on Wednesday. High temperatures Wednesday through Friday should be in the lower to upper 90s for most locations. For the weekend, any moisture/development with the system near the Bay of Campeche is expected to move well east of our area. This should leave us mostly dry and warm with temperatures expected to be in the middle 90s to 103-105 degrees. The warmer temperatures should be in the southwestern counties and locations closer to the Rio Grande. The blend held onto some low PoPs for the eastern counties this weekend, but knocked those down given the agreement in the guidance from the medium range models. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 95 73 94 74 / 10 10 - 10 0 Austin Bergstrom Intl Airport 74 95 72 94 74 / 10 20 - 10 0 New Braunfels Muni Airport 75 96 73 94 74 / 10 10 - 10 0 Burnet Muni Airport 73 94 72 94 72 / - - 0 - 0 Del Rio Intl Airport 77 99 77 98 77 / 10 10 - - 0 Georgetown Muni Airport 74 94 73 93 73 / - 10 - - 0 Hondo Muni Airport 74 94 73 93 72 / 10 10 - - 0 San Marcos Muni Airport 75 95 73 94 74 / 10 10 - - 0 La Grange - Fayette Regional 76 95 74 95 75 / 10 30 - 10 0 San Antonio Intl Airport 75 94 74 93 74 / 10 10 - 10 0 Stinson Muni Airport 77 96 75 95 75 / 10 10 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...Oaks Decision Support...KCW
Hazardous weather outlook, Jun 14, 8:12 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 812 AM CDT Mon Jun 14 2021 TXZ171>173-183>194-202>209-217>225-228-151315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 812 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A strong storm or two is possible across the Edwards Plateau today. Strong winds or small hail would be the main hazards. Otherwise, afternoon heat index values will range from 102-108 for areas east of the I35/37 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 14, 7:08 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
708 PM CDT Mon Jun 14 2021
TXZ205>207-220-221-150045-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
708 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE...CENTRAL
ATASCOSA...WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL COUNTIES
UNTIL 745 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong outflow boundary
from thunderstorms along a line extending from 6 miles southwest of
Poth to Geronimo. Movement was west at 25 mph.
Winds in excess of 40 mph will be possible behind this storm induced
outflow boundary. Only a few small showers and storms remain behind
the boundary.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Pleasanton, Selma, Floresville, Poth, Randolph AFB, Kirby,
Windcrest, Garden Ridge, McQueeney, St. Hedwig, Elmendorf, La Vernia
and China Grove.
LAT...LON 2885 9852 2973 9833 2975 9786 2898 9805
2890 9817
TIME...MOT...LOC 0006Z 092DEG 23KT 2900 9816 2969 9796
MOSpecial weather statement, Jun 14, 7:30 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Mon Jun 14 2021
TXZ184-150115-
Edwards TX-
730 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS COUNTY
UNTIL 815 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barksdale, or 21 miles south of Rocksprings, moving southwest at 15
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Barksdale.
LAT...LON 2988 10004 2979 10002 2977 10003 2975 10002
2974 10003 2972 10003 2971 10006 2968 10002
2966 10003 2965 10034 2994 10043
TIME...MOT...LOC 0030Z 066DEG 14KT 2972 10012
MOLocal storm report, Jun 14, 8:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM DOWNBURST 2 E CENTER POINT 29.94N 99.01W
06/14/2021 KERR TX PUBLIC
STRONG WINDS, SMALL TREE LIMBS DOWN REPORTED
BY FORMER NWS EMPLOYEE.
&&Special weather statement, Jun 14, 8:44 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
844 PM CDT Mon Jun 14 2021
TXZ186-187-150230-
Kerr TX-Bandera TX-
844 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND SOUTH
CENTRAL KERR COUNTIES UNTIL 930 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Verde, or near Medina, moving west at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Medina.
LAT...LON 2980 9907 2962 9947 2963 9948 2988 9957
2997 9914
TIME...MOT...LOC 0144Z 070DEG 20KT 2987 9919
MOSpecial weather statement, Jun 14, 8:47 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 847 PM CDT Mon Jun 14 2021 TXZ185-150230- Real TX- 847 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL COUNTY UNTIL 930 PM CDT... At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near Leakey, moving west at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Leakey, Tuff, Rio Frio, U.S. Highway 83 and Farm to Market Road 337. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2975 9961 2963 9961 2962 9997 2983 9997 TIME...MOT...LOC 0145Z 092DEG 22KT 2970 9967 PLATT
Special weather statement, Jun 14, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Mon Jun 14 2021
TXZ185-150230-
Real TX-
901 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL COUNTY UNTIL 930 PM
CDT...
At 901 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Tuff, or 13 miles north of Leakey, moving northwest at
30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 9993 2996 9969 2993 9969 2978 9978
2985 10002 2989 10002 2990 10000 3001 9999
3003 9999 3003 9997 3008 9997
TIME...MOT...LOC 0201Z 113DEG 27KT 2992 9977
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:08 PM CDT | Special Weather Statement | EWX | Guadalupe, Wilson | 37 min |
| Jun 14, 7:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 19 min |
| Jun 14, 7:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Jun 14, 8:44 PM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Jun 14, 8:47 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| Jun 14, 9:25 PM CDT | Special Weather Statement | EWX | Uvalde | 50 min |
| Jun 15, 4:35 PM CDT | Special Weather Statement | EWX | DeWitt | 40 min |
| Jun 15, 4:38 PM CDT | Special Weather Statement | EWX | Fayette | 52 min |
| Jun 15, 5:18 PM CDT | Special Weather Statement | EWX | Karnes | 42 min |
| Jun 15, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 53 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.